Q. Why am I getting bruises on my legs often?

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 22, 2018 and last reviewed on: Oct 09, 2018

Hi doctor,

I keep getting bruises on both of my legs and they are in different colors. I have not banged recently and I do not know the reason. What can it be? I am regularly using an inhaler for asthma.

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

  • Easy bruisability is not an uncommon complaint and has multiple causes for it.
  • As a baseline, you would need to undergo a panel of investigations to know regarding the status of your bleeding and clotting profile.
  • Reasons can vary from simple normal skin tendency to vitamin C deficiency, excessive and prolonged use of steroids (even a few inhalers for asthma have a combination with steroids) and mental stress.
  • A few appear like striae too, so kindly review if you have similar lesions on your lower abdomen, arms and thighs (attachment removed to protect patient identity).
  • Do not panic even though the bruises appear alarming and go ahead with the basic investigations suggested below.

Investigations to be done:

Complete hemogram wit peripheral smear, bleeding time, clotting time, prothrombin time, APTT with INR (activated partial thromboplastin time with an international normalized ratio).

Differential diagnosis:

1) Gardner-Diamond syndrome (rare condition with painful bruising).
2) Long term use of steroids.
3) Normal skin tendency.

Treatment plan:

Thrombophob ointment (Heparin Sodium) for local application twice daily.

Regarding follow up:

Revert back with the reports to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Are stings, breast lump, bruising, and hair fall signs of cancer?

Query: Hi doctor, I am an 18 year old girl. I am feeling stings in my upper body for quite some time. The stings are sometimes in my chest and sometimes in my lower abdomen. They last for nearly 40 seconds, but are occasional. And there is a lump in my right breast. It is a solid lump and it does not ca...  Read Full »

I still have painful bruises a year after iron injections. What needs to be done?

Query: Hello doctor, I am a 55 year old female. 12 months ago, I was given four iron injections in my buttocks alternating over four weeks. There is staining area of about six inches on each side which is fading. However, on the top and bottom edges of the stained area is a blue bruise which is as painful...  Read Full »

Can vitamin C induce periods?

Query: Hello doctor, I am a 24 year old female. I am approximately 95 kg weight. I am in need of emergency contraception due to failed birth control. I will be ovulating tomorrow, so I am at a high risk of unwanted pregnancy. I obtained and took a 1.5 mg dose of Levonorgestrel (Plan B pill); however I have...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.